New Mexico, 2007

High Wind in New Mexico, June 26 to 27, 2007

June 26 to 27, 2007 · NWS ABQ · 2 events in 1 county or zone

Strong east canyon winds, aided by thunderstorm outflow boundaries, roared into portions of the Albuquerque metro area during the early morning hours of the 27th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Strong east canyon winds, aided by thunderstorm outflow boundaries, roared into portions of the Albuquerque metro area during the early morning hours of the 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 26, 2:01 PM MST, 9 hours 33 minutes earlier.

Area forecast discussion, Jun 26, 2:01 PM MST, 9 hours 33 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT TUE JUN 26 2007

.DISCUSSION...SEVERE STORMS AND SEVERE T STORM WATCH ALREADY
UNDERWAY FOR NE...MUCH OF E CENTRAL AND A PORTION OF CENTRAL NM
EFFECTIVE TIL 10 PM MDT. SO THIS NEEDS TO BE A BIT TRUNCATED. BACK
DOOR FRONT HEADING INTO FAR NE NM...AS OF THIS WRITING JUST S OF
KCAO AND KRTN. THIS TO CONTINUE S AND W THROUGH THE NIGHT AND
SHOULD MAKE IT INTO E CENTRAL/SE NM AND UPPER AND MIDDLE RIO
GRANDE VALLEY BEFORE MIDNIGHT. QUITE RICH MOISTURE E CENTRAL AND
SE NM AND ONLY A SLIGHTLY LESSER DEGREE BEHIND BACK DOOR FRONT SO
MAJOR DEWPOINT INCREASE AT LEAST TO AND PERHAPS A LITTLE W OF
DIVIDE BY AT LEAST MID MORNING WED. EXPANDED STRONG TO SEVERE
STORM WORDING A LITTLE TO S AND W OVERNIGHT...BUT NOT SO MUCH AS
TO RENDER EARLIER HAZARDOUS WWEATHER OUTLOOK OBSOLETE. RAISED POPS
SOMEWHAT FOR TONIGHT S AND W TO NEAR OR A LITTLE S OF INTERSTATE
25 AND W TO E TORRANCE COUNTY. MOST OF REST OF FORECAST GRIDS
REQUIRED JUST MINOR TWEAKS AND CENTRAL TO W NM...AT LEAST BETWEEN
CENTRAL MT CHAIN W TO DIVIDE WILL SEE SIGNIFICANT UPTICK IN
CONVECTION WED AND THU WITH SLOW DECREASE AND RETRACTION OF
MOISTURE AND STORMS FROM W TO E FRI AND SAT. BACK TO WARMING AND
DRYING FOR SEVERAL DAYS THEREAFTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  56  96  62  95 /   0   5   5   5
GALLUP..........................  48  92  55  90 /   0   5   5   5
GRANTS..........................  52  90  55  89 /   5  20  30  20
GLENWOOD........................  51  94  60  94 /   5  10  10  10
CHAMA...........................  45  80  46  81 /  20  30  30  20
LOS ALAMOS......................  56  83  54  80 /  20  20  50  20
RED RIVER.......................  42  70  42  74 /  50  30  50  30
TAOS............................  54  84  51  84 /  30  30  50  30
SANTA FE........................  60  82  57  83 /  20  30  50  30
SANTA FE AIRPORT................  61  86  59  86 /  20  20  50  30
ESPANOLA........................  60  88  57  89 /  20  20  40  20
ALBUQUERQUE HEIGHTS.............  69  91  67  90 /  10  20  50  20
ALBUQUERQUE VALLEY..............  64  94  63  93 /  10  20  50  20
ALBUQUERQUE FOOTHILLS...........  63  91  62  90 /  10  20  40  20
ALBUQUERQUE WEST MESA...........  66  95  64  93 /  10  20  40  20
SOCORRO.........................  62  90  63  90 /  10  20  50  20
SANDIA PARK/CEDAR CREST.........  54  86  53  84 /  10  30  50  30
MORIARTY/ESTANCIA...............  56  84  55  84 /  20  30  50  30
CARRIZOZO.......................  63  90  62  88 /  10  20  40  30
RUIDOSO.........................  54  78  55  79 /  20  30  50  30
RATON...........................  55  80  51  82 /  60  30  40  20
LAS VEGAS.......................  55  79  51  80 /  50  30  50  30
ROY.............................  58  78  57  79 /  50  30  40  20
CLAYTON.........................  61  81  61  84 /  60  20  30  20
SANTA ROSA......................  59  86  60  87 /  50  30  40  20
TUCUMCARI.......................  65  87  63  88 /  50  20  30  20
FORT SUMNER.....................  64  87  64  88 /  40  20  30  20
CLOVIS..........................  65  85  63  87 /  50  20  20  20
PORTALES........................  64  88  64  87 /  40  20  20  20
ROSWELL.........................  69  89  67  91 /  30  20  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 26, 4:43 AM MST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 AM MDT TUE JUN 26 2007

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
543 AM MDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EAST SLOPES
OF THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST PLAINS AND EAST
CENTRAL PLAINS FROM LATE THIS AFTERNOON THROUGH TONIGHT. THE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT
IN COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...MORA...
QUAY...ROOSEVELT...SAN MIGUEL...EASTERN TAOS AND UNION COUNTIES.

44

In the hours before

Local storm report, Jun 26, 7:47 PM MST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
847 PM MDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     TSTM WND GST     ROSWELL                 33.37N 104.53W
06/26/2007  M61 MPH          CHAVES             NM   ASOS

&&

DPORTER
Local storm report, Jun 26, 7:52 PM MST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
852 PM MDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND GST     DEXTER                  33.19N 104.37W
06/26/2007  E60 MPH          CHAVES             NM   LAW ENFORCEMENT

&&

GUYER
Local storm report, Jun 26, 8:27 PM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
927 PM MDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     ROSWELL                 33.37N 104.53W
06/26/2007                   CHAVES             NM   LAW ENFORCEMENT

            DOWNED POWER LINES THROUGHOUT THE CITY. ONE STRUCTURE
            FIRE CAUSED BY DOWNED POWER LINE.

&&

DPORTER
Local storm report, Jun 26, 8:29 PM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
929 PM MDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             2 E SPRINGER            36.37N 104.56W
06/26/2007  E0.88 INCH       COLFAX             NM   TRAINED SPOTTER

0218 PM     HAIL             CIMARRON                36.51N 104.91W
06/26/2007  E0.75 INCH       COLFAX             NM   TRAINED SPOTTER

            LIGHTLY DISPERSED HAIL 3/4 INCH AND SMALLER WITH A GOOD
            RAIN SHOWER. STORM APPEARS TO BE MOVING SLOWLY EAST.

0232 PM     HAIL             6 N SPRINGER            36.45N 104.59W
06/26/2007  E1.00 INCH       COLFAX             NM   TRAINED SPOTTER

            HAS CONTINUED TO HAIL BUT THE HAIL STONES HAVE GOTTEN
            SMALLER.

0348 PM     HAIL             15 SW WAGON MOUND       35.85N 104.90W
06/26/2007  E0.75 INCH       MORA               NM   PUBLIC

            ON I-25 DRIVING TOWARDS WAGON MOUND.

0400 PM     HAIL             WAGON MOUND             36.00N 104.71W
06/26/2007  E1.75 INCH       MORA               NM   PUBLIC

            HAIL COVERING THE ROAD...PEOPLE PULLED OVER ON SIDE. SOME
            CAR DAMAGE. BROKE DRIVERS WINDSHIELD.

0435 PM     HAIL             5 S YATES               36.06N 103.90W
06/26/2007  E1.75 INCH       HARDING            NM   TRAINED SPOTTER

0500 PM     HAIL             7 SE BUEYEROS           35.91N 103.60W
06/26/2007  E1.50 INCH       HARDING            NM   PUBLIC

0535 PM     TSTM WND GST     TUCUMCARI               35.17N 103.73W
06/26/2007  M58.00 MPH       QUAY               NM   ASOS

0552 PM     TSTM WND GST     TUCUMCARI               35.17N 103.73W
06/26/2007  M59.00 MPH       QUAY               NM   ASOS

0650 PM     TSTM WND DMG     MELROSE                 34.43N 103.63W
06/26/2007                   CURRY              NM   LAW ENFORCEMENT

            ROOF COMPLETELY TORN OFF STORAGE BUILDING AND WOOD FENCE
            BLOWN DOWN.

0655 PM     TSTM WND GST     CANNON AFB              34.38N 103.31W
06/26/2007  M63.00 MPH       CURRY              NM   ASOS

0659 PM     TSTM WND GST     15 NW FLOYD             34.37N 103.74W
06/26/2007  M70.00 MPH       ROOSEVELT          NM   OTHER FEDERAL

            OBSERVING EQUIPMENT RECORDED 61 KTS.

0715 PM     TSTM WND GST     8 NW ELIDA              34.03N 103.75W
06/26/2007  E60.00 MPH       ROOSEVELT          NM   TRAINED SPOTTER

0720 PM     TSTM WND DMG     PORTALES                34.18N 103.35W
06/26/2007                   ROOSEVELT          NM   LAW ENFORCEMENT

            WINDOWS BLOWN OUT OF COMMERCIAL BUILDING IN PORTALES.
            POWER LINES AND POLES BLOWN DOWN ACROSS PORTALES AND
            SURROUNDING AREAS.

0825 PM     TSTM WND DMG     ROSWELL                 33.37N 104.53W
06/26/2007                   CHAVES             NM   LAW ENFORCEMENT

            DOWNED POWER LINES THROUGHOUT THE CITY. ONE STRUCTURE
            FIRE CAUSED BY DOWNED POWER LINE.

0831 PM     TSTM WND GST     ROSWELL                 33.37N 104.53W
06/26/2007  M61.00 MPH       CHAVES             NM   ASOS

0849 PM     TSTM WND GST     DEXTER                  33.19N 104.37W
06/26/2007  E60.00 MPH       CHAVES             NM   LAW ENFORCEMENT

&&

DPORTER
Special weather statement, Jun 26, 10:03 PM MST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1103 PM MDT TUE JUN 26 2007

NMZ009-270900-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
1103 PM MDT TUE JUN 26 2007

...STRONG EAST CANYON WINDS DEVELOPING OVER THE CITY OF
ALBUQUERQUE...

EAST CANYON WINDS SUSTAINED BETWEEN 30 AND 40 MPH WITH GUSTS UP TO
50 MPH WILL CONTINUE TO AFFECT THE EASTERN PORTIONS OF THE CITY OF
ALBUQUERQUE THROUGH 300 AM. RESIDENTS BELOW TIJERAS CANYON SHOULD
EXPECT AN EXTENDED PERIOD OF HIGH WINDS TONIGHT. MOTORISTS TRAVELING
ALONG THE INTERSTATE 25 CORRIDOR BETWEEN ISLETA PUEBLO AND TRAMWAY
BOULEVARD WILL EXPERIENCE HEAVY CROSSWINDS AND BLOWING DUST REDUCING
VISIBILITIES BELOW ONE HALF MILE AT TIMES. RESIDENTS SHOULD ALSO
SECURE ANY OUTDOOR ITEMS THAT MAY BECOME AIR BORN IN THESE STRONG
WINDS.

GUYER
Special weather statement, Jun 26, 10:25 PM MST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1125 PM MDT TUE JUN 26 2007

NMZ007-270700-
FAR NORTHEAST PLAINS-
1125 PM MDT TUE JUN 26 2007

...RAIN AND WIND DEVELOPING OVER UNION COUNTY...

AT 11:20 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN OVER NORTHEAST UNION COUNTY ALONG WITH STRONG
GUSTY NORTH WINDS. EXPECT STRONG WINDS UP TO 50 MPH TO AFFECT MUCH
OF UNION COUNTY THROUGH 100 AM. MOTORISTS TRAVELING ACROSS THE
REGION SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATION THROUGH
EARLY MORNING.

GUYER

Event by event

2 high wind. Local standard time, as filed.

High Wind, Middle Rio Grande Valley

When
June 26, 11:34 PM MST
Where
Middle Rio Grande Valley forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS

High Wind, Middle Rio Grande Valley

When
June 27, 12:25 AM MST
Where
Middle Rio Grande Valley forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30761, 30762.